advertisement
Question
Posted by: Lyndz | 2004/01/07

Low hormone count

My daughter (18) has been on Femodene for past 2 years - she suffers bad pmt and mood swings At last gynae check she had an irregular pap smear result apparently caused by either thrush (which she had at the time), low hormone count or stress or even cancer. Blood tests showed low estrogen level (a count of 10 inestead of 5 or 6 hundred) and she is now on Estrofem. Is this a good idea, will it affect her weight and are there any other side effects (eg breast cancer) we should know about. Would it be better to try a homeopathic route? Any suggestions please.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

I presume the pap smear report said something like atypical cells of uncertian significance. If your daughter had thrush this would probably explain it.
It is always difficult to interpret hormone levels on the Pill, as the hormones in the Pill will influence natural hormones. This does not necessarily mean that her hormones are low, just that they are being supplemented by the artificial hormones in the Pill. It would not be usual to use Femodene and Estrafem, but rather to use a higher dose Pill, if thought to be necessary.
My suggestion would be to change to a different Pill. Triphasil might be a good option to try.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement